connection between low testosterone @ Atrial Fibrillation
I am a 68 yr old male with a history of a-fibrillation and a low testosterone level. Had an ablation 2 months ago. Waiting for my a-fib event to stop. recently started with tachycardia which convert to sinus rythmn. Discovered that I have a low testosterone level (186), Any connection between my a-fib and low testosterone?
James: I have a growth on my adrenalin gland (sometimes called conn's disease and some call it hyperaldornstorism) which messes up my testosterne level. My blood pressure was running high and I was having atrial fibrillation. I take Sprinoloactone for the adrenalin gland it is the generic for Aldactone.... but its all a testosterone thing as i understand it.. I have wondered the same thing. Have you had your adrenalin glands checked? They can do it with a 24 hour urine test and an MRI or CT scan. Also I had a heart ablation last July for the Afib at the Heart Hospital of Austin in Austin Tx and so far it has fixed my Afib... I had a few PVCs the first 60 days following the ablation and that was all... just a real regular heart rate now... they told me it takes the heart 3 months to heal following an ablation.. but in my mind its more like 5 months for everything to get back to normal... hope this helps Claytex
Yes, there is a correlation between low testosterone and lone afib. That doesn't mean the low testosterone CAUSES the afib. It just means that statistically speaking men with lone afib have low testosterone levels. always remember that correlation DOES NOT EQUAL causation.
In other words, testosterone replacement therapy may not help with the afib. I couldn't find any studies on that theory.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.